Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 41, NWS Cleveland, OH

June 6, 2013

NWS Cleveland, OH issued this small craft advisory at Jun 6, 2013, 3:24 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2013, 3:24 PM EDT (19:24 UTC)
Expired
Jun 6, 2013, 9:26 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WHUS71 KCLE 061924
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
324 PM EDT THU JUN 6 2013

LEZ142>149-070200-
/O.EXP.KCLE.SC.Y.0040.000000T0000Z-130606T1900Z/
/O.NEW.KCLE.SC.Y.0041.130606T1924Z-130607T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
324 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 


* WINDS AND WAVES:

WINDS AND WAVES: NORTHEAST WINDS 10 TO 20 KNOTS AND WAVES OF 3 TO
5 FEET WILL CONTINUE THROUGH THIS EVENING. WAVES WILL SUBSIDE TO
1 TO 3 FEET OVERNIGHT AS WINDS DIMINISH TO AROUND 10 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
725 
WHUS71 KCLE 061926
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
326 PM EDT THU JUN 6 2013

LEZ142>149-070200-
/O.CON.KCLE.SC.Y.0041.000000T0000Z-130607T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
326 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS 10 TO 20 KNOTS AND WAVES OF 3
  TO 5 FEET WILL CONTINUE THROUGH THIS EVENING. WAVES WILL SUBSIDE
  TO 1 TO 3 FEET OVERNIGHT AS WINDS DIMINISH TO AROUND 10 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
530 
WHUS71 KCLE 070126
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
926 PM EDT THU JUN 6 2013

LEZ142>149-070230-
/O.CAN.KCLE.SC.Y.0041.000000T0000Z-130607T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
926 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT CRITERIA AND WILL
CONTINUE TO DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 2:47 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 6, 2:47 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT THU JUN 6 2013

.SYNOPSIS...
AN INVERTED TROUGH OF LOW PRESSURE OVER THE UPPER OHIO VALLEY
WILL MOVE LITTLE THROUGH FRIDAY. THE TROUGH WILL EVENTUALLY SHIFT
EAST AS THE REMNANTS OF TROPICAL STORM ANDREA MOVE UP THE EAST
COAST OVER THE WEEKEND. HIGH PRESSURE OVER ONTARIO WILL REMAIN
NEARLY STATIONARY INTO NEXT WEEK AND WILL BUILD SOUTH FOR A WHILE
THIS WEEKEND AND HOPEFULLY PROVIDE A BREAK IN THE SHOWER ACTIVITY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SECOND BATCH OF RAIN WILL SPREAD ACROSS THE FORECAST AREA THIS
AFTERNOON. NICE DIVERGENCE ALOFT AND GOOD LOW LEVEL CONVERGENCE
AS THE TROUGH OF LOW PRESSURE REMAINS NEARLY STATIONARY FROM THE
OHIO VALLEY TO THE EASTERN GREAT LAKES. WILL ISSUE A FLOOD
WATCH...NOT SO MUCH FOR RIVER FLOODING OR LARGE SCALE FLOODING BUT
FOR LOCALIZED FLOODING ON SMALL STREAMS AND LOW LYING AREAS AND
ROADS/UNDERPASSES ETC. SOME AREAS OF EASTERN OH AND NW PA HAD OVER
AN INCH AND A HALF OF RAIN THIS MORNING AND WE COULD SEE THE SAME
DURING THE LATE AFTERNOON AND EVENING. NORTHWEST PENNSYLVANIA AND
ASHTABULA COUNTY ARE ESPECIALLY WET AFTER THE HEAVY RAIN FROM LAST
WEEK. WILL NOT MENTION THUNDER AT THIS TIME GIVEN THE STABLE
PROFILE IN THE LOWER LAYERS BUT THERE CERTAINLY COULD BE EMBEDDED
THUNDER IN ONE OR TWO SPOTS.

THE SHOWERS WILL BE MORE SCATTERED WEST OF THE I-71 CORRIDOR.
LUCAS COUNTY COULD MISS MOST OF THE SHOWERS.

KEPT THE TEMPERATURES IN THE 60S THIS AFTERNOON WHERE THE RAIN
WILL BE MORE WIDESPREAD...ESPECIALLY NEAR LAKE ERIE WITH THE
NORTHEAST FLOW OFF THE LAKE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE TROUGH WILL LINGER OVER THE EASTERN END OF THE AREA TONIGHT
AND EARLY FRIDAY AND THEN BEGIN TO DRIFT EAST AS THE REMNANTS OF
ANDREA BEGIN TO MOVE UP THE COAST. PRECIP CHANCES ARE TRICKY AND
SUSPECT THAT MOST OF THE SHOWERS WILL BE OVER THE EAST END OF THE
AREA. THE 00Z MODELS ARE ALL SHOWING DRYING FROM THE NORTH ON
FRIDAY AND BY EARLY EVENING MOST OF THE AREA WILL BE DRY. EXPECT
THE PRECIP COVERAGE TO EXPAND SLIGHTLY THIS EVENING AND THEN
DIMINISH OVERNIGHT. ANOTHER ROUND OF SHOWERS IS LIKELY EARLY
FRIDAY MORNING AS ONE LAST SLUG OF MOISTURE ADVECTS NORTH INTO
THE AREA. AFTER 00Z TONIGHT WILL HAVE NO MORE THAN CHANCE POPS
EAST WITH JUST A BRIEF MENTION IN THE WEST. FRIDAY NIGHT SHOULD
BE QUIET WITH PERHAPS A FEW LAKE ENHANCED SHOWERS DOWNWIND OF LAKE
ERIE ON SATURDAY. WILL TRY FOR A DRY DAY MOST OF THE AREA ON
SUNDAY. SOME WARM AIR ADVECTION PRECIP WILL BEGIN TO AFFECT THE
AREA LATE SUNDAY AND SUNDAY NIGHT AS LOW PRESSURE MOVES INTO THE
NORTHERN PLAINS. HAVE NOT MADE MANY CHANGES TO THOSE PERIODS FOR
NOW. USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS CONTINUE TO MOVE LOW PRESSURE SYSTEM ACROSS THE CENTRAL LAKE
MONDAY...DRAGGING COLD FRONT ACROSS THE AREA MONDAY.  BUMPED POPS TO
LIKELY.  AFTER THAT COOLER NW FLOW DEVELOPS OVER THE AREA.   ECMWF
CONTINUES TO BE WARMER THAN THE GFS...FOR NOW TRIED TO SPIT THE
DIFFERENCE ON TEMPS FOR MONDAY.   LEFT CHANCE POPS GOING IN THE EAST
INTO TUESDAY AS 850 MB TEMPS DROP TO 10C.   MUCH DRIER AIR PUSHES IN
BY WEDNESDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FIRST BATCH OF RAIN IS MOVING EAST OF ERIE AT THIS TIME. SECOND
BATH OF PRECIP IS CURRENTLY LOCATED NEAR THE FDY AREA AND WILL WORK
NORTHEAST ACROSS NORTHERN OHIO DURING THE EVENING. SIMILAR IN
FASHION TO THE FIRST AREA OF RAIN THAT PASSED THROUGH THE AREA LATE
THIS MORNING...LIFR, IFR AND MFVR CEILINGS AND VISIBILITIES WILL
OCCUR WITH THE NEXT ROUND OF RAIN. BY 00Z THE BULK OF THE RAIN WILL
BE DOWNSTREAM OF ERI. CAK...ERI...MFD...AND YNG WILL REMAIN L/IFR
TONIGHT THROUGH TOMORROW MORNING.

.OUTLOOK...NON VFR CONDITIONS FRIDAY AND IMPROVING BY FRIDAY NIGHT
FROM THE WEST.

&&

.MARINE...
SMALL CRAFT FLAGS WILL CONTINUE UNTIL THE AFTERNOON FORECAST.  BOTH
NAM AND GFS A LITTLE WEAKER WITH THE WINDS TODAY...DIMINISHING WINDS
TO 10 TO 15 KNOTS BY LATE AFTERNOON.  ALTHOUGH WINDS DIMINISH A
NORTHERLY FLOW WILL REMAIN OVER THE LAKE UNTIL SATURDAY WHEN THE
FLOW FINALLY TURNS TO THE SOUTH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ013-014-
     020>023-029>033-037-038-047-089.
PA...FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     LEZ142>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KUBINA
LONG TERM...DJB
AVIATION...MAYERS
MARINE...DJB
Hazardous weather outlook, Jun 6, 11:52 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1152 AM EDT THU JUN 6 2013

OHZ003-007>012-071600-
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-
1152 AM EDT THU JUN 6 2013

...MODERATE RISK OF RIP CURRENTS THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-071600-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
1152 AM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ006-017>019-027-028-036-071600-
WOOD-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-
1152 AM EDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ089-PAZ001-071600-
ASHTABULA LAKESHORE-NORTHERN ERIE-
1152 AM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-071600-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1152 AM EDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:28 AM EDTFlood WatchCLEAshland, Ashtabula, Geauga, Holmes, Knox, Mahoning and 8 more9 hr
Jun 6, 10:39 AM EDTAreal Flood AdvisoryCLECrawford, Erie3 hr
Jun 6, 2:43 PM EDTAreal Flood WarningCLECrawford, Erie12 hr
Jun 6, 4:02 PM EDTFlash Flood WarningCLEErie6 hr

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.